Related Experiment Video
Updated: Aug 17, 2026

Synthesis and Characterization of 1,2-Dithiolane Modified Self-Assembling Peptides
Published on: August 20, 2018
Ethylene imine poisoning. A case report
Abstract:
A case is described of accidental inhalation of ethylene imine vapour in a chemical worker. This resulted in glottic oedema which required tracheostomy. Artificial respiration was needed because of failure to maintain adequate arterial oxygen levels. The patient developed profuse salivation and sputum production. Endoscopy showed that the mucosal surfaces of the pharynx, trachea and major bronchi were destroyed. The patient was treated with steroids and antibiotics for pulmonary infection. Recovery was slow but he was eventually able to leave hospital. He was later readmitted with recurrent infection and developed acute airway obstruction from which he died. Post-mortem examination shoed extensive destruction of the mucosal lining with erosion and collapse of the cartilages. This was the cause of death. Previous reports of ethylene imine poisoning are reviewed. This appears to be the third fatal case.
More Related Videos
Related Concept Videos
Aldehydes and Ketones with Amines: Imine and Enamine Formation Overview
Aldehydes and Ketones with Amines: Imine Formation Mechanism
Imines are formed under mildly acidic conditions. A pH of 4.5 is ideal for the reaction.
If the pH is low or the solution is too acidic, the reaction slows down in the...
Physical Properties of Amines
Aldehydes and Ketones with Amines: Enamine Formation Mechanism
Anticholinesterase Agents: Poisoning and Treatment
Irreversible agents form a strong bond with the cholinesterase enzyme, making it inactive. The breakdown of the phosphorylated enzyme is slower than the...
Pharmaceutical Poisoning: Treatment Strategies

